New Mexico, 2016

Hail and Damaging Winds in New Mexico, August 19, 2016

August 19, 2016 · NWS ABQ · 4 events in 3 counties and zones

A back door cold front shifted southwest across northeast New Mexico and interacted with deep moisture and instability already in place over the area. A powerful lightning bolt out of an otherwise benign shower splintered a tree near the Los Alamos High School golf team practice.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$100
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A back door cold front shifted southwest across northeast New Mexico and interacted with deep moisture and instability already in place over the area. A powerful lightning bolt out of an otherwise benign shower splintered a tree near the Los Alamos High School golf team practice. Fortunately, no injuries occurred. Storms that developed over northeast New Mexico produced high winds and marginally severe hail. Clayton reported a peak wind gust to 59 mph and Tucumcari 58 mph. Nickel size hail was reported with a storm near Seneca.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 19, 1:52 PM MST, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 19, 1:52 PM MST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
252 PM MDT FRI AUG 19 2016

.SYNOPSIS...
A back door front will slide through the plains tonight. Cooler
temperatures and breezy winds will arrive behind the front.
Shower and thunderstorm coverage will also increase along and
behind the front, particularly across northeast New Mexico where
heavy rain, small hail and gusty winds will be possible. The
front will push through the gaps of the central mountain chain
early Saturday resulting in gusty east canyon winds in the Rio
Grande Valley. Storms will favor areas between the Continental
Divide and the east slopes of the Central Mountain Chain on
Saturday, before shifting eastward Saturday evening. Sunday,
Monday and Tuesday continue to look very active with continued
potential for heavy rain and hail.

&&

.DISCUSSION...
Another decent crop of thunderstorms across northern and western NM
this afternoon with a few storms producing heavy rainfall.
Meanwhile, pre-frontal wind shift has pushed southward through
Clovis and Melrose. Could see some storms across this area before
the afternoon is over. Otherwise, the big story will be the back
door front that looks to currently be about mid way through eastern
Colorado. This main wind shift should move into northeast NM this
evening and plow southward through the plains overnight. In addition
to breezy winds and cooler temperatures behind the front, the
potential for showers and thunderstorms will also increase along and
behind the front, particularly across northeast NM. Heavy rain will
be a possibility as well as a few strong storms with hail and gusty
winds. The front will push thru the gaps of the central mountain
chain around sunrise Saturday. Gap winds of 15 to 25 mph with gusts
to 35 mph are likely and may be higher if the front can be aided by
convective outflow boundaries. The front should near or reach the
ContDvd before the noon hour Saturday.

The focus for precipitation should shift on Saturday during the
daytime to favor areas between the ContDvd and the Central Mtn Chain
while eastern areas will tend to be too cool and stable for
convection during the day. However, the local WRF and a few other
models are hinting that the convection that begins earlier in the
day will shift eastward into the plains Saturday evening. With W/NW
steering flow, this seems plausible, and both the NAM and GFS show
it becoming increasingly unstable into the evening. Have nudged up
PoPs particularly east of the central mtn chain Saturday evening.

Still looks as though low level southeasterly flow will draw up Gulf
moisture into NM on Sunday and to a lesser extent Monday. Both days
still look active, although, perhaps not quite as active as
yesterday, especially Monday. This is due to the proximity of the
baggy low off the coast of SoCal as well as the timing of the
eventual trough passage. Today's models show the low further west,
and then, does not bring the trough axis across the state until
Tuesday night into Wednesday. It also shows a sharper trough axis
that extends further south as well. Thus, it appears now that
Tuesday may be very active with plenty of lift and moisture in
place. Not to take away from Sunday and Monday though -- with PWATs
increasing a bit and very little storm motion on Sunday, any heavy
rain producing storms that develop with have the potential to cause
flooding problems. On Monday, the steering flow should increase, and
some drier air may work into northwest NM. Though this may mitigate
the heavy rain producing storms a bit, there will still be a chance
for some strong hail-producings storms. On Tuesday we could see some
strong or briefly severe storms as well.

Drier air will filter in behind the system across western NM,
however, a back door front will slide into the eastern plains. This
should keep the east and northeast active on Wednesday.  Both the
GFS and ECMWF show the back door front pushing west thru the gaps of
the central mountain chain Wednesday night, increasing the low level
moisture and potential for storms across western NM Thurs and
Thursday night.  Friday looks active again as a subtle trough
crosses overhead. Both models then show a high building over the
AZ/NM border into the weekend.

34

&&

.FIRE WEATHER...
Storms erupted over the higher terrain by midday and will move to
the east and southeast this afternoon and evening. Showers and
storms with locally heavy rain will become more numerous this
evening and overnight from the east slopes of the Sangre de Cristo
and Sandia/Manzano mountains over the eastern plains, while tapering
down over most of the west. The expected shift in activity is due to
a vigorous cold front which will plunge into the eastern plains from
north to south tonight. The front will push into the Rio Grande
valley with a gusty east wind early Saturday, spreading low level
moisture and cooler air westward towards the Continental Divide.

Due in part to the cooler and more stable air mass over portions of
the northeast and east central, showers and storms with wetting rain
will be focused from the Continental Divide to the east slopes of
the central mt chain Saturday and Saturday night. The activity looks
to move generally from northwest to southeast or north to south but
somewhat slowly, so locally heavy rain will be possible. Some fair
to poor vent rates may be found from southwest to northeast over the
state Saturday.

Wetting showers and storms Sunday through Monday and into Tuesday
will be most likely west and central as a weak upper low settles
into SoCal and Arizona. High temperatures will continue to be below
average for most areas. After poor vent rates cover the southwest
and south central Sunday, vent rates Monday will return to good to
excellent overall.  Current models suggest the upper low/trough will
track slowly eastward over NM during the week with another front
next Thursday. The trough is much deeper and slower than progged 24
hrs ago so expecting the models and consequently the forecast will
continue to change.

&&

.AVIATION...
18Z TAF CYCLE
weak upper trough dragging from west to east over NM before
20/06Z. Convection erupting at 18Z nrn and wrn high terrain to
increase in areal coverage and move to the east and southeast.
Brief mt obscurations in short lived mvfr cigs/vsbys and wnd gusts
to 40kt possible with the stronger storms. While a northerly wind
shift will precede it over nern NM by several hrs, a vigorous cold
front to surge into nern NM between 00Z-03Z and down the plains
with nly wnd gusts to 35kt. The front will trigger more widespread
showers and storms along with areas of mvfr cigs/vsbys in
precipitation and br from the east slopes of the sangre de cristo
and sandia/manzano mts eastward with mt obscurations developing. A
gusty east wind expected to develop into the RGV aft 20/06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  58  88  57  86 /  10  10   5  20
Dulce...........................  46  79  45  80 /  20  30  20  40
Cuba............................  49  75  49  75 /  30  50  40  60
Gallup..........................  49  83  51  82 /  20  30  20  40
El Morro........................  49  77  50  76 /  30  50  40  60
Grants..........................  50  80  51  79 /  20  40  30  50
Quemado.........................  52  79  54  77 /  30  40  50  60
Glenwood........................  62  87  62  85 /  20  40  30  50
Chama...........................  45  73  44  73 /  40  40  40  50
Los Alamos......................  54  74  54  75 /  40  50  40  70
Pecos...........................  51  70  50  73 /  50  60  60  60
Cerro/Questa....................  50  71  50  73 /  50  40  40  50
Red River.......................  42  64  44  65 /  70  60  50  70
Angel Fire......................  40  67  40  69 /  60  60  50  70
Taos............................  48  75  48  75 /  40  40  30  40
Mora............................  51  68  49  69 /  60  60  50  60
Espanola........................  58  78  55  79 /  30  30  30  40
Santa Fe........................  56  74  53  75 /  40  50  40  50
Santa Fe Airport................  55  77  53  78 /  30  40  30  40
Albuquerque Foothills...........  61  80  61  81 /  20  40  50  50
Albuquerque Heights.............  62  82  62  83 /  20  30  40  40
Albuquerque Valley..............  61  84  60  84 /  20  30  40  30
Albuquerque West Mesa...........  61  83  61  84 /  20  30  50  40
Los Lunas.......................  60  85  60  85 /  20  30  40  40
Rio Rancho......................  61  83  60  83 /  20  30  50  40
Socorro.........................  62  86  62  85 /  20  30  50  40
Sandia Park/Cedar Crest.........  55  74  54  75 /  30  50  50  60
Tijeras.........................  56  79  56  80 /  30  50  50  60
Moriarty/Estancia...............  53  75  51  77 /  30  40  60  50
Clines Corners..................  52  70  52  74 /  40  40  70  50
Gran Quivira....................  55  75  52  77 /  20  40  60  50
Carrizozo.......................  60  79  57  79 /  20  40  60  40
Ruidoso.........................  53  72  51  71 /  30  60  70  60
Capulin.........................  50  69  51  74 /  90  30  30  50
Raton...........................  51  73  51  78 /  70  30  30  40
Springer........................  55  74  53  78 /  60  30  40  40
Las Vegas.......................  51  70  50  74 /  60  40  50  50
Clayton.........................  54  73  56  80 /  80  10  20  30
Roy.............................  56  72  54  76 /  70  20  30  40
Conchas.........................  62  77  59  82 /  60  20  30  30
Santa Rosa......................  61  79  59  83 /  50  30  50  30
Tucumcari.......................  62  80  60  84 /  60  20  20  20
Clovis..........................  60  77  59  81 /  40  30  20  20
Portales........................  62  77  60  81 /  40  30  30  20
Fort Sumner.....................  62  77  59  82 /  40  30  30  30
Roswell.........................  66  83  63  84 /  20  30  50  30
Picacho.........................  59  77  56  78 /  20  40  60  40
Elk.............................  57  74  54  72 /  20  60  60  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

34
Hazardous weather outlook, Aug 19, 5:06 AM MST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 AM MDT FRI AUG 19 2016

NMZ501>540-201200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
606 AM MDT FRI AUG 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE FOUND ACROSS NORTHERN
AND WESTERN NEW MEXICO THROUGH TONIGHT...WITH AT LEAST ISOLATED
ACTIVITY FOR THE REMAINDER OF THE AREA. STORM COVERAGE AND THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL INCREASE ACROSS THE
NORTHEAST TONIGHT AS A STRONG BACKDOOR COLD FRONT FOR THE SEASON
PUSHES SOUTH. STORM MOTIONS WILL GENERALLY BE TOWARD THE EAST AT
10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE MOST BACKDOOR COLD FRONT WILL REACH THE CONTINENTAL DIVIDE IF
NOT A BIT FARTHER WEST BY EARLY AFTERNOON SATURDAY. INCREASED
THUNDERSTORM CHANCES CAN BE EXPECTED BETWEEN THE CONTINENTAL
DIVIDE AND EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN SATURDAY AND
MUCH OF THE AREA ON SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE
EAST OF THE CONTINENTAL DIVIDE TO THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN THIS WEEKEND. THE ACTIVE PATTERN WILL STRETCH INTO
MONDAY AND PERHAPS TUESDAY BEFORE STORM COVERAGE TRENDS DOWNWARD
BY MID WEEK. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE
LATEST FORECASTS...WATCHES AND WARNING FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG
NMWX.

41

In the hours before

Special weather statement, Aug 19, 11:56 AM MST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1256 PM MDT FRI AUG 19 2016

NMZ527-528-191945-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
1256 PM MDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLFAX COUNTY UNTIL
145 PM MDT...

AT 1256 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF RATON CREWS AIRPORT...OR 15 MILES SOUTHWEST OF RATON...
MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RATON AND RATON CREWS AIRPORT.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 442 AND 450.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3677 10436 3665 10472 3681 10483 3700 10454
      3699 10453
TIME...MOT...LOC 1856Z 240DEG 16KT 3678 10469

54
Special weather statement, Aug 19, 1:59 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT FRI AUG 19 2016

NMZ528-531-192145-
HARDING COUNTY-FAR NORTHEAST HIGHLANDS-
259 PM MDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDING AND
SOUTHEASTERN COLFAX COUNTIES UNTIL 345 PM MDT...

AT 259 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SPRINGER...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ABBOTT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3614 10418 3624 10457 3641 10454 3641 10427
      3639 10425 3641 10419 3641 10413
TIME...MOT...LOC 2059Z 278DEG 18KT 3632 10447

54
Special weather statement, Aug 19, 2:07 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 PM MDT FRI AUG 19 2016

NMZ528-531-192145-
HARDING COUNTY-FAR NORTHEAST HIGHLANDS-
307 PM MDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA AND WEST
CENTRAL HARDING COUNTIES UNTIL 345 PM MDT...

AT 307 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF WAGON MOUND...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN MORA
AND WEST CENTRAL HARDING COUNTIES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3579 10461 3597 10468 3611 10433 3586 10422
TIME...MOT...LOC 2107Z 250DEG 13KT 3591 10457

54
Special weather statement, Aug 19, 2:27 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT FRI AUG 19 2016

NMZ530-192215-
UNION COUNTY-
327 PM MDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
415 PM MDT...

AT 327 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF CLAYTON LAKE STATE PARK...OR 20 MILES NORTHWEST OF
CLAYTON...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOSES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3657 10343 3674 10352 3694 10308 3680 10300
      3668 10301
TIME...MOT...LOC 2127Z 246DEG 19KT 3669 10339

54

The radar

The Albuquerque radar (KABX), 96 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.

Lightning, Los Alamos

When
August 19, 3:00 PM MST to 3:01 PM MST
Where
Los Alamos County, 0.68 mi NNE of Los Alamos
Crop damage
$100
Reported by
Broadcast Media
Coordinates
35.899, -106.305

Lightning splintered a tree at the Los Alamos Golf Course near 16 Los Alamos High School Golf Team members and four coaches. The strike occurred at around 4 pm, about 300 feet away from where the team was practicing. Several of the students reported feeling a strong static electricity sensation flow through their bodies. Fortunately, no injuries occurred.

Thunderstorm Wind, Union

When
August 19, 3:13 PM MST to 3:18 PM MST
Where
Union County, (Cao)clayton Arpt
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
36.450, -103.150

Thunderstorm outflow produced a peak wind gust to 59 mph at Clayton.

Hail, Union

When
August 19, 3:21 PM MST to 3:24 PM MST
Where
Union County, 6 mi E of Seneca
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.630, -103.022

Nickel size hail east of Seneca.

Thunderstorm Wind, Quay

When
August 19, 5:47 PM MST to 5:50 PM MST
Where
Quay County, (Tcc)tucumcari Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
35.180, -103.600

Tucumcari.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2016Every state in 2016This day in weather historyWarnings in New Mexico, August 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645496, 645502, 645501, 645503.